Decreased libido: A side effect of carbonic anhydrase inhibitor

T. R. Wallace, Frederick (Fritz) Fraunfelder, G. J. Petursson, D. L. Epstein

Research output: Contribution to journalArticle

18 Citations (Scopus)

Abstract

Thirty-nine cases of decreased libido in glaucoma patients on carbonic anhydrase inhibitors are reported. This symptom completely reversed or markedly improved after discontinuation of the drug in all cases. Twelve of these patients restarted their carbonic anhydrase inhibitor medication which resulted in a recurrence of decreased libido symptoms. There were 3 cases of impotency which reversed after discontinuation of the drug. Most likely, these symptoms are a result of the malaise and depression occurring in some patients on carbonic anhydrase inhibitor therapy.

Original languageEnglish (US)
Pages (from-to)1563-1566
Number of pages4
JournalAnnals of Ophthalmology
Volume11
Issue number10
StatePublished - 1979
Externally publishedYes

Fingerprint

Carbonic Anhydrase Inhibitors
Libido
Pharmaceutical Preparations
Glaucoma
Depression
Recurrence
Therapeutics

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Wallace, T. R., Fraunfelder, F. F., Petursson, G. J., & Epstein, D. L. (1979). Decreased libido: A side effect of carbonic anhydrase inhibitor. Annals of Ophthalmology, 11(10), 1563-1566.

Decreased libido : A side effect of carbonic anhydrase inhibitor. / Wallace, T. R.; Fraunfelder, Frederick (Fritz); Petursson, G. J.; Epstein, D. L.

In: Annals of Ophthalmology, Vol. 11, No. 10, 1979, p. 1563-1566.

Research output: Contribution to journalArticle

Wallace, TR, Fraunfelder, FF, Petursson, GJ & Epstein, DL 1979, 'Decreased libido: A side effect of carbonic anhydrase inhibitor', Annals of Ophthalmology, vol. 11, no. 10, pp. 1563-1566.
Wallace, T. R. ; Fraunfelder, Frederick (Fritz) ; Petursson, G. J. ; Epstein, D. L. / Decreased libido : A side effect of carbonic anhydrase inhibitor. In: Annals of Ophthalmology. 1979 ; Vol. 11, No. 10. pp. 1563-1566.
@article{32acdf225aaf45ad85881a85fab79618,
title = "Decreased libido: A side effect of carbonic anhydrase inhibitor",
abstract = "Thirty-nine cases of decreased libido in glaucoma patients on carbonic anhydrase inhibitors are reported. This symptom completely reversed or markedly improved after discontinuation of the drug in all cases. Twelve of these patients restarted their carbonic anhydrase inhibitor medication which resulted in a recurrence of decreased libido symptoms. There were 3 cases of impotency which reversed after discontinuation of the drug. Most likely, these symptoms are a result of the malaise and depression occurring in some patients on carbonic anhydrase inhibitor therapy.",
author = "Wallace, {T. R.} and Fraunfelder, {Frederick (Fritz)} and Petursson, {G. J.} and Epstein, {D. L.}",
year = "1979",
language = "English (US)",
volume = "11",
pages = "1563--1566",
journal = "Annals of Ophthalmology",
issn = "0003-4886",
publisher = "Humana Press",
number = "10",

}

TY - JOUR

T1 - Decreased libido

T2 - A side effect of carbonic anhydrase inhibitor

AU - Wallace, T. R.

AU - Fraunfelder, Frederick (Fritz)

AU - Petursson, G. J.

AU - Epstein, D. L.

PY - 1979

Y1 - 1979

N2 - Thirty-nine cases of decreased libido in glaucoma patients on carbonic anhydrase inhibitors are reported. This symptom completely reversed or markedly improved after discontinuation of the drug in all cases. Twelve of these patients restarted their carbonic anhydrase inhibitor medication which resulted in a recurrence of decreased libido symptoms. There were 3 cases of impotency which reversed after discontinuation of the drug. Most likely, these symptoms are a result of the malaise and depression occurring in some patients on carbonic anhydrase inhibitor therapy.

AB - Thirty-nine cases of decreased libido in glaucoma patients on carbonic anhydrase inhibitors are reported. This symptom completely reversed or markedly improved after discontinuation of the drug in all cases. Twelve of these patients restarted their carbonic anhydrase inhibitor medication which resulted in a recurrence of decreased libido symptoms. There were 3 cases of impotency which reversed after discontinuation of the drug. Most likely, these symptoms are a result of the malaise and depression occurring in some patients on carbonic anhydrase inhibitor therapy.

UR - http://www.scopus.com/inward/record.url?scp=0018578874&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0018578874&partnerID=8YFLogxK

M3 - Article

C2 - 555849

AN - SCOPUS:0018578874

VL - 11

SP - 1563

EP - 1566

JO - Annals of Ophthalmology

JF - Annals of Ophthalmology

SN - 0003-4886

IS - 10

ER -